Georgia, 2009

Damaging Winds in Georgia, February 28, 2009

February 28, 2009 · NWS JAX · 3 events in 3 counties and zones

A broad area of low pressure was over north central Georgia and extended through Southeast Alabama through the western panhandle of Florida. A warm front extended through east-central Georgia, which placed the local forecast area in the warm sector of the storm system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A broad area of low pressure was over north central Georgia and extended through Southeast Alabama through the western panhandle of Florida. A warm front extended through east-central Georgia, which placed the local forecast area in the warm sector of the storm system. Pre-frontal convection developed across the forecast area which resulted in scattered wind damage from storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 28, 2:25 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 28, 2:25 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EST SAT FEB 28 2009

...SEVERE WEATHER FOLLOWED BY MUCH COLDER TEMPERATURES...

.SHORT TERM...LATEST MSAS ANALYSIS SHOWS A BROAD AREA OF LOW
PRESSURE OVER NORTH CENTRAL GA MOVING SLOWLY TO THE EAST AND
NORTHEAST. AN ATTENDANT COLD FRONT EXTENDS THROUGH SOUTHEAST AL
THROUGH THE WESTERN PANHANDLE OF FL AND THE GULF COAST OF
MISSISSIPPI. A WARM FRONT IS DEPICTED THROUGH EAST CENTRAL GA AND
THE LOWLANDS OF SOUTH CAROLINA. THIS CONFIGURATION LEAVES OUR AREA
FIRMLY WITHIN THE WARM SECTOR WITH STRONG SOUTH TO SOUTHWEST FLOW
AND TEMPERATURE ALREADY ABOVE FORECAST HIGHS IN SOME CASES WITH
LOWER 80S PRESENT. A NEW TORNADO WATCH BOX HAS BEEN ISSUED WHICH
ENCOMPASSES THE NORTHWEST THIRD OF OUR GA COUNTIES AND RUNS
THROUGH 7 PM. INITIAL WAVE OF CONVECTION ALONG SLOWLY MOVING FRONT
WILL LIKELY JUST CLIP THE GA PORTION...BUT ISOLATED TORNADOES WILL
BE POSSIBLE THROUGH THE EARLY EVENING HOURS.

BIGGEST CHANGE AMONG THE MODELS FOR THE 12Z CYCLE HAS BEEN A
SLIGHT SLOWING TREND WRT STRONG CLOSED UPPER LEVEL DISTURBANCE TO
MOVE THROUGH THE DEEP SOUTH. THIS SYSTEM WILL ACT AS THE IMPETUS
FOR REDEVELOPMENT OF THE SQUALL LINE AND THE BEST CHANCE AT OUR
AREA SEEING SEVERE WIND GUSTS. WITH THIS NEW TINING...WE ARE NOW
LOOKING AT SOME DEVELOPMENT TO MATERIALIZE LATE THIS EVENING BUT
THE BULK OF THE SECONDARY FRONT ACTIVITY WILL MOVE THROUGH AFTER 06Z
AND LIKELY PERSIST WELL INTO THE EARLY MORNING HOURS ON SUNDAY.
ALTHOUGH FIRST GOOD 850 WIND CORE WILL MISS THE AREA TO THE NORTH
AND EAST....MODELS AGREE ON A SECONDARY SURGE OF 40 TO 45 KNOTS
MOVING THROUGH BY 09Z...AFFECTING MAINLY THE SUWANNEE VALLEY TO
BRUNSWICK AND POINTS SOUTHWARD WITH SEVERE GUST POTENTIAL. 500 MB
TEMPS WILL BE IN THE -15 TO -17 DEGREE RANGE WHICH MAKES HAIL A
DISTINCT LIKELIHOOD DESPITE SUSPECT LAPSE RATES IN THE HAIL GROWTH
ZONE.

FOR THE GRIDS...AS MENTIONED...MAIN CHANGE HAS BEEN TO EXTEND
HIGHEST POPS INTO THE 12Z TO 15Z TIMEFRAME ON SUNDAY AND HAVE
BUMPED UP POPS TO NEAR CATEGORICAL FOR MOST AREAS. DESPITE COOLER
AIR RUSHING IN...SREF THUNDERSTORM PROBABILITIES REMAIN NEAR
STEADY STATE DURING THIS PERIOD AND HAVE CONTINUED MENTION OF
THUNDERSTORMS GIVEN DYNAMIC NATURE OF THIS SYSTEM.

ONCE UPPER LOW MOVES INTO THE GULF COAST...FRONT WILL EXIT THE
REGION VERY QUICKLY SUN AFTERNOON WITH CONCERN SHIFTING TO
AVAILABLE MOISTURE IN WRAP AROUND ENVIRONMENT AND POTENTIAL FOR
FROZEN PRECIP BEFORE MOISTURE SCOURS OUT. AT THIS POINT...FEEL
WITH STRENGTH OF UPPER LOW...LOW END PRECIP CHANCES ARE
WARRANTED...ALTHOUGH NOT NEARLY AS HIGH AS MOSGUIDE INDICATES.
THICKNESS VALUES FROM ALL MODELS INDICATE A TRANSITION TO LIGHT SN
AFTER 18Z ON SUNDAY. HOWEVER...LOWEST 2M TEMPS LOOK TO REMAIN MUCH
TO WARM INITIALLY AND WILL CARRY JUST RAIN THROUGH 00Z.
THEREAFTER...AS SURFACE TEMPS COOL...THERE IS POTENTIAL FOR A
BRIEF CHANGEOVER BEFORE PRECIP ENDS. FOR NOW...WILL JUST INDICATE
A MIXTURE IN THE GRIDS. WITH UNUSUAL STRENGTH AND DEGREE OF COLD
AIR ALOFT WITH THIS SYSTEM...SUBSEQUENT MODEL RUNS AND FORECASTS
WILL NEED TO BE SCRUTINIZED CLOSELY FOR POSSIBLE UPDATES.

UPPER LOW FINALLY SHEARS AND LIFTS OUT MONDAY WITH DRIER BUT
COLD CONDITIONS FOR THE AREA. BREEZY CONDITIONS ALONG WITH TEMPS
ONLY IN THE MID 50S WILL MAKE IT FEEL LIKE A RAW DAY FOR SURE.
HIGH PRESSURE BUILDS IN NORTH OF THE ARE FOR MONDAY NIGHT WITH
CONTINUED FLOW INTO THE OVERNIGHT HOURS. THIS WILL KEEP AREAS FROM
REACHING THEIR MIN TEMP POTENTIAL...BUT STILL MAY NEED A FREEZE
WATCH WITH SUBSEQUENT FORECASTS.

.LONG TERM...LOOKS LIKE A LONG AND NEEDED RESPITE FROM ACTIVE
WEATHER AS HIGH PRESSURE SHIFTS OFFSHORE AND TEMPERATURES MODERATE
SIGNIFICANTLY THROUGH THE EXTENDED PERIOD. NO SIG CHANGES PLANNED
TO THE EXTENDED PORTION.

&&

.AVIATION...AS EXPECTED WINDS ARE SUSTAINED SW AROUND 16-18G30KT AT
TIMES OVER PORTIONS OF THE CWA. ANTICIPATE CIGS TO GRADUALLY LOWER
TONIGHT AS THE COLD FRONT AND ASSOCIATED CONVECTION MOVE INTO CWA
AFTER ABOUT 06Z THROUGH EARLY SUN MORNING. LOW CIGS IN LOW END MVFR
RANGE AND SHOWER ACTIVITY STILL EXPECTED SUN MORNING AS STRONG COLD
ADVECTION/STRONG LIFT WITH UPPER LEVEL LOW BEGINS.

&&

.MARINE...WINDS CONSISTENTLY IN THE 15-18 KT RANGE AND GUSTING JUST
OVER 20 KT. SEAS BUILDING UP TO 4 FT AT THIS TIME. WILL RAISE AN SCA
FOR THE NEARSHORE WATERS TONIGHT THROUGH MON MORNING AND CONT THE
SCA FOR OFFSHORE TONIGHT INTO MON NIGHT. WILL MENTION ONCL GUSTS TO
GALE FORCE POSSIBLE ON SUN WHICH MAY CONT FOR ABOUT 6-9 HRS. WINDS
AND SEAS SUBSIDE TUE AS LOW PRESSURE AREA MOVES OUT AND HIGH
PRESSURE BUILDS IN ITS WAKE.

&&

.FIRE WEATHER...LOW RH CONDS DEVELOPED BY NOT ENOUGH FOR A SHORT
FUSE WARNING. DEWPOINTS ARE PRIMARILY IN THE MID TO UPPER 50S. DRIER
AIR FINALLY MOVES INTO THE AREA ON MON AND WINDS MAY HELP MEET
CRITERIA AS WELL SO WILL PLAN TO ISSUE A FIRE WEATHER WATCH FOR MOST
OF NE FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77  47  50  31 /  60  80  60  20
SSI  73  50  54  34 /  20  70  80  20
JAX  80  54  55  32 /  10  60  80  10
SGJ  78  54  59  35 /  10  50  70  10
GNV  80  53  56  31 /  10  60  80  10
OCF  80  55  59  32 /  10  50  80  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 10PM EST THIS AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-
     DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 10PM EST THIS AFTERNOON FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 10 AM EST MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

DEESE/SHASHY/KEEGAN
Hazardous weather outlook, Feb 28, 12:00 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EST SAT FEB 28 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1200 PM EST SAT FEB 28 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH 42 IN EFFECT UNTIL 7 PM FOR INLAND PORTIONS OF
SOUTHEAST GEORGIA...

...LAKE WIND ADVISORY IN EFFECT MOST AREAS TODAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA TONIGHT
INTO SUNDAY MORNING. INGREDIENTS APPEAR TO BE FAVORABLE FOR THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF AND
ALONG THE FRONT...LIKELY IN THE FORM OF A SQUALL LINE. STRONG
STRAIGHT LINE WINDS WILL BE THE MAIN CONCERN BUT THE STRONGEST STORMS
MAY ALSO PRODUCE ISOLATED TORNADOES AND LARGE HAIL. A TORNADO WATCH
HAS BEEN ISSUED THIS AFTERNOON THROUGH 7 PM FOR ATKINSON...COFFEE...
JEFF DAVIS...BACON...WAYNE...AND APPLING COUNTIES. PLEASE MONITOR
SUBSEQUENT FORECASTS FROM THIS OFFICE FOR ADDITIONAL INFORMATION ON
THE DEVELOPING WEATHER SITUATION.

WINDS WILL BE INCREASING OUT AHEAD OF THE STORM SYSTEM TODAY
AND A LAKE WIND ADVISORY IS IN EFFECT FOR MOST AREAS. DETAILS
CAN BE FOUND IN THE URGENT WEATHER MESSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WINDY CONDITIONS WILL CONTINUE SUNDAY WITH WEST WINDS NEAR 20 MPH
AND GUSTS UP TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS AND
EMERGENCY MANAGERS SHOULD PREPARE FOR A POTENTIAL SEVERE WEATHER
EVENT LATE THIS AFTERNOON AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Feb 28, 2:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EST SAT FEB 28 2009

GAZ132-133-282015-
COFFEE-JEFF DAVIS-
229 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE
AND WESTERN JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 315 PM EST...

AT 229 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 30 MILES WEST OF PRIDGEN...OR 12 MILES
NORTHWEST OF FITZGERALD...MOVING EAST AT 45 MPH. THIS THUNDERSTORM
WILL LIKELY AFFECT AREAS AROUND PRIDGEN...SNIPESVILLE AND DENTON
AFTER 300 PM EST. AT A MINIMUM...HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
ALSO...HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF THIS THUNDERSTORM REMAINS
SEVERE...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3167 8269 3168 8300 3177 8301 3180 8297
      3179 8287 3181 8284 3181 8282 3185 8279
      3186 8277 3188 8274 3190 8269
TIME...MOT...LOC 1929Z 269DEG 40KT 3181 8329

ZAPPE
Special weather statement, Feb 28, 3:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EST SAT FEB 28 2009

GAZ133-135-282045-
APPLING-JEFF DAVIS-
305 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN APPLING
AND NORTHERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 345 PM EST...

AT 305 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF HAZLEHURST...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HAZLEHURST AND PLANT HATCH THROUGH 345 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3195 8241 3196 8238 3193 8233 3195 8232
      3194 8228 3188 8228 3184 8261 3185 8275
      3187 8276 3192 8268 3192 8264 3196 8256
      3196 8253 3195 8250 3197 8249
TIME...MOT...LOC 2005Z 274DEG 33KT 3187 8268

ZAPPE
Special weather statement, Feb 28, 3:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EST SAT FEB 28 2009

GAZ132-149-282100-
ATKINSON-COFFEE-
321 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ATKINSON AND SOUTHWESTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EST...

AT 321 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF WILLACOOCHEE TO 27 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 30
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE
THROUGH 400 PM EST. AT A MINIMUM...HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS. A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3148 8313 3152 8310 3148 8285 3125 8300
      3126 8305 3127 8304 3130 8306 3133 8307
      3136 8311 3140 8315 3147 8316
TIME...MOT...LOC 2021Z 278DEG 22KT 3152 8330 3133 8348

ZAPPE
Special weather statement, Feb 28, 3:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EST SAT FEB 28 2009

GAZ133-282100-
JEFF DAVIS-
328 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL JEFF DAVIS
COUNTY FOR STRONG WINDS VALID UNTIL 400 PM EST...

AT 328 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF HAZLEHURST...MOVING EAST
AT 30 MPH. THIS THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS THROUGH
400 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA.

LAT...LON 3183 8252 3175 8253 3175 8255 3178 8283
      3186 8277 3187 8275
TIME...MOT...LOC 2028Z 272DEG 25KT 3181 8270

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
February 28, 3:30 PM EST
Where
Jeff Davis County, 2.15 mi NNE of Kirkland
Measured
50 kt (58 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
31.830, -82.760

Trees were blown down in the Bullard Creek Wildlife Management Area along the Altamaha River. The time of the damage was based on radar.

Thunderstorm Wind, Coffee

When
February 28, 3:58 PM EST
Where
Coffee County, 1.5 mi NNE of Douglas
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.520, -82.840

Large tree limbs were blown down at the Douglas Golf and Country Club. The time of damage was based on radar imagery.

Thunderstorm Wind, Atkinson

When
February 28, 4:35 PM EST
Where
Atkinson County, 1.37 mi ESE of Gastons Still
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.390, -83.080

Trees were blown down across State Road 90 north of Willacoochee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150592, 150594, 150595.